Alert archive / Texas / Areal Flood Warnings in 2014
Areal Flood Warning 1, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this areal flood warning at May 26, 2014, 4:43 AM CDT for Medina County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 26, 2014, 4:43 AM CDT (09:43 UTC)
- Expired
- May 26, 2014, 7:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Medina County, TX
The radar
The Austin/San Antonio radar (KEWX), 112 km from the middle of the area, began a volume at 09:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this areal flood warning went out at May 26, 2:59 AM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, May 26, 2:59 AM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 259 AM CDT MON MAY 26 2014 .SHORT TERM (TODAY THROUGH TUESDAY)... UPPER AIR ANALYSIS LAST EVENING SHOWED AN AREA OF LOW HEIGHTS ALONG THE COLORADO/NEW MEXICO BORDER WITH SOUTHWESTERLY FLOW ACROSS TEXAS. THERE WAS A JET STREAK IN THE SOUTHEAST QUADRANT OF THIS LOW WITH THE EXIT REGION NOSING ACROSS THE RIO GRANDE. A LOW LEVEL JET HAD DEVELOPED FROM THE SOUTHEAST ACROSS THE WESTERN HALF OF OUR CWA. AT THE SURFACE...HIGH PRESSURE WAS CENTERED OVER THE GULF AND WINDS OUTSIDE OF THUNDERSTORMS WERE FROM THE SOUTHEAST. DEW POINTS WERE GENERALLY IN THE MID TO UPPER 60S. DURING THIS PERIOD...THE UPPER LOW WILL MOVE ACROSS THE TEXAS PANHANDLE AND INTO NORTH CENTRAL TEXAS WITH THE TROUGH AXIS MOVING TO OUR EAST. THE LOW LEVEL FLOW WILL REMAIN FROM THE SOUTHEAST KEEPING DEEP MOISTURE OVER THE REGION. PW WILL BE 1.5 TO 1.75 INCHES WHICH IS ABOVE NORMAL BUT BELOW THE TWO STANDARD DEVIATIONS WE LOOK AT FOR HEAVY RAINFALL. MODELS CONTINUE TO HAVE FAIRLY HIGH POPS...BUT LOWER QPF. WITH RAIN CONTINUING IN SOME PARTS OF THE CWA AND NEW DEVELOPMENT IN MEXICO WILL CONTINUE FLASH FLOOD WATCH FOR NOW. && .LONG TERM (TUESDAY NIGHT THROUGH SUNDAY)... THE UPPER LOW WILL DIG TOWARD THE SOUTHEAST THROUGH EAST TEXAS TUESDAY NIGHT INTO THURSDAY. THIS WILL KEEP THE ATMOSPHERE UNSETTLED OVER SOUTH CENTRAL TEXAS. SHOWERS AND THUNDERSTORMS WILL LINGER ACROSS THE EASTERN HALF OF THE FORECAST AREA THROUGH THURSDAY. TOWARD THE END OF THE WEEK...THE SUBTROPICAL RIDGE WILL BUILD IN FROM THE WEST. THERE WILL STILL BE ENOUGH INSTABILITY TO HAVE SLIGHT CHANCE POPS ESPECIALLY ACROSS THE EASTERN HALF UNTIL SATURDAY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 86 71 85 70 87 / 40 50 40 50 30 AUSTIN BERGSTROM INTL AIRPORT 86 69 85 68 86 / 40 40 40 50 30 NEW BRAUNFELS MUNI AIRPORT 86 68 87 68 88 / 40 40 30 50 20 BURNET MUNI AIRPORT 83 68 84 68 85 / 40 50 30 50 20 DEL RIO INTL AIRPORT 88 72 93 73 96 / 20 30 - 20 - GEORGETOWN MUNI AIRPORT 85 71 83 70 85 / 40 50 40 50 20 HONDO MUNI AIRPORT 89 72 92 72 93 / 40 40 20 30 10 SAN MARCOS MUNI AIRPORT 85 69 85 68 86 / 40 40 30 50 30 LA GRANGE - FAYETTE REGIONAL 87 71 86 71 86 / 30 30 40 40 40 SAN ANTONIO INTL AIRPORT 86 71 89 71 90 / 40 40 20 40 20 STINSON MUNI AIRPORT 88 72 90 71 91 / 40 40 20 40 20 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 10 AM CDT THIS MORNING FOR THE FOLLOWING COUNTIES: BANDERA...BEXAR...BLANCO...BURNET...COMAL...EDWARDS... GILLESPIE...KENDALL...KERR...KINNEY...LLANO...MEDINA...REAL... UVALDE...VAL VERDE. && MESOSCALE/AVIATION...99 SYNOPTIC/GRIDS...05
Hazardous weather outlook, May 25, 10:01 PM CDT, 6 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1001 PM CDT SUN MAY 25 2014 TXZ171>173-183>194-202>209-217>225-228-270400- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 1001 PM CDT SUN MAY 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT... A FLASH FLOOD WATCH IS IN EFFECT FOR MUCH OF THE HILL COUNTRY AND THE EDWARDS PLATEAU THROUGH MONDAY MORNING. THIS WATCH INCLUDES THE GREATER SAN ANTONIO METRO AREA. STRONG THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS SOUTH TEXAS TONIGHT...PRODUCING COPIOUS AMOUNTS OF RAINFALL. WIDESPREAD ACCUMULATIONS OF 1 TO 3 INCHES WILL BE POSSIBLE ACROSS THE WATCH AREA...WITH ISOLATED AMOUNTS APPROACHING 7 INCHES POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED ACROSS SOUTH CENTRAL TEXAS MONDAY AFTERNOON AND EVENING. ADDITIONAL EXCESSIVE RAINFALL ACCUMULATION IS POSSIBLE...ALONG WITH HAIL AND GUSTY WINDS IN THE STRONGEST THUNDERSTORMS. YET ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS IS POSSIBLE ON TUESDAY...GENERALLY EAST OF HIGHWAY 83. ADDITIONAL HEAVY RAINFALL...GUSTY WINDS AND LARGE HAIL WILL BE A THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED THROUGH TONIGHT AND POSSIBLE AGAIN MONDAY AND TUESDAY.
In the hours before
Special weather statement, May 26, 12:20 AM CDT, 4 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1220 AM CDT MON MAY 26 2014
TXZ217-218-260615-
MAVERICK-ZAVALA-
1220 AM CDT MON MAY 26 2014
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ZAVALA AND MAVERICK
COUNTIES UNTIL 115 AM CDT...
AT 1216 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES EAST OF
DARLING TO 14 MILES EAST OF PALOMA TO 7 MILES WEST OF COMETA...AND
MOVING EAST AT 25 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
LA PRYOR...
WASHER...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
LAT...LON 2908 10025 2909 9975 2870 9980 2865 10023
2898 10037
TIME...MOT...LOC 0520Z 249DEG 21KT 2898 10028 2888 10016
2867 10011Special weather statement, May 26, 12:54 AM CDT, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1254 AM CDT MON MAY 26 2014
TXZ203-204-218-219-260700-
FRIO-MEDINA-UVALDE-ZAVALA-
1254 AM CDT MON MAY 26 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ZAVALA...
NORTHWESTERN FRIO...SOUTHEASTERN UVALDE AND SOUTHWESTERN MEDINA
COUNTIES UNTIL 200 AM CDT...
AT 1253 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM KNIPPA TO 5 MILES
NORTH OF BATESVILLE TO 8 MILES NORTHWEST OF LOMA VISTA...AND MOVING
EAST AT 20 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
BATESVILLE...
SABINAL...
FRIO TOWN...
D'HANIS...
BLUFF...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
LAT...LON 2934 9922 2904 9919 2880 9928 2878 9979
2904 9977 2933 9973
TIME...MOT...LOC 0555Z 265DEG 18KT 2927 9962 2902 9959
2883 9970Special weather statement, May 26, 2:28 AM CDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 228 AM CDT MON MAY 26 2014 TXZ204-219-220-260800- ATASCOSA-FRIO-MEDINA- 228 AM CDT MON MAY 26 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ATASCOSA... NORTHEASTERN FRIO AND SOUTHEASTERN MEDINA COUNTIES UNTIL 300 AM CDT... AT 222 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR MOORE...OR 10 MILES NORTHEAST OF PEARSALL... MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BIG FOOT... SCHATTEL... KYOTE... IUKA... ROSSVILLE... AMPHION... DOBROWOLSKI... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED ROADWAYS. LAT...LON 2918 9864 2889 9860 2890 9908 2908 9909 TIME...MOT...LOC 0727Z 268DEG 21KT 2901 9898
Local storm report, May 26, 3:56 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
356 AM CDT MON MAY 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 AM HAIL PLEASANTON 28.96N 98.49W
05/26/2014 E0.88 INCH ATASCOSA TX LAW ENFORCEMENT
PLEASANTON POLICE DEPARTMENT REPORTED NICKEL SIZE HAIL
NORTH SIDE OF TOWN.
&&
EVENT NUMBER EWX1400471
JMSSpecial weather statement, May 26, 3:57 AM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
357 AM CDT MON MAY 26 2014
TXZ183-260945-
VAL VERDE-
357 AM CDT MON MAY 26 2014
...SIGNIFICANT WEATHER ADVISORY FOR VAL VERDE COUNTY UNTIL 445 AM
CDT...
AT 353 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES NORTH OF PUMPVILLE...OR 18 MILES
NORTHWEST OF LANGTRY...MOVING NORTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
PANDALE...
HACKBERRY CROSSING...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3007 10176 3029 10177 3030 10176 3030 10134
3028 10129 2993 10169 2999 10177 3007 10177
TIME...MOT...LOC 0857Z 220DEG 22KT 3006 10169Local storm report, May 26, 4:07 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
407 AM CDT MON MAY 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 AM TSTM WND GST PLEASANTON 28.96N 98.49W
05/26/2014 M70 MPH ATASCOSA TX ASOS
ASOS REPORT GUST 61KTS
&&
EVENT NUMBER EWX1400472
JMSThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:05 PM CDT | Areal Flood Advisory | EWX | Real | 115 min |
| May 25, 7:19 PM CDT | Special Weather Statement | EWX | Kerr | 26 min |
| May 25, 7:38 PM CDT | Flash Flood Warning | EWX | Real | 3 hr |
| May 25, 8:00 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Maverick, Uvalde, Zavala | 60 min |
| May 25, 8:07 PM CDT | Special Weather Statement | EWX | Real | 23 min |
| May 25, 8:19 PM CDT | Special Weather Statement | EWX | Bandera | 26 min |
| May 25, 8:26 PM CDT | Areal Flood Advisory | EWX | Bandera, Kerr | 2 hr |
| May 25, 8:31 PM CDT | Areal Flood Advisory | EWX | Uvalde | 119 min |
| May 25, 8:42 PM CDT | Special Weather Statement | EWX | Kerr | 33 min |
| May 25, 8:58 PM CDT | Flash Flood Warning | EWX | Bandera, Kerr, Medina, Uvalde | 5 hr |
| May 25, 10:00 PM CDT | Special Weather Statement | EWX | Bandera | 30 min |
| May 25, 10:03 PM CDT | Special Weather Statement | EWX | Kinney | 27 min |
| May 25, 10:26 PM CDT | Special Weather Statement | EWX | Kinney | 34 min |
| May 25, 10:51 PM CDT | Areal Flood Advisory | EWX | Bandera, Bexar, Comal, Kendall, Kerr, Medina | 3 hr |
| May 25, 11:02 PM CDT | River Flood Warning | EWX | Bandera | 4 hr |
| May 25, 11:06 PM CDT | Areal Flood Advisory | EWX | Kinney, Maverick, Uvalde, Zavala | 114 min |
| May 25, 11:08 PM CDT | Special Weather Statement | EWX | Maverick | 52 min |
| May 25, 11:22 PM CDT | Special Weather Statement | EWX | Uvalde | 23 min |
| May 26, 12:18 AM CDT | Special Weather Statement | EWX | Uvalde, Zavala | 57 min |
| May 26, 12:20 AM CDT | Special Weather Statement | EWX | Zavala | 55 min |
| May 26, 12:54 AM CDT | Special Weather Statement | EWX | Zavala | 66 min |
| May 26, 1:40 AM CDT | River Flood Warning | EWX | Kerr | 4 hr |
| May 26, 1:59 AM CDT | Areal Flood Advisory | EWX | Bandera, Kerr, Medina, Real, Uvalde | 3 hr |
| May 26, 2:28 AM CDT | Special Weather Statement | EWX | Frio | 32 min |
| May 26, 2:37 AM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Frio | 53 min |
| May 26, 3:29 AM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Wilson | 46 min |
| May 26, 3:35 AM CDT | Areal Flood Advisory | EWX | Bexar | 115 min |
| May 26, 3:57 AM CDT | Special Weather Statement | EWX | Val Verde | 48 min |
| May 26, 4:14 AM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Karnes, Wilson | 46 min |
| May 26, 4:55 AM CDT | Severe Thunderstorm Warning | EWX | DeWitt, Gonzales, Karnes, Wilson | 50 min |
| May 26, 4:56 AM CDT | Special Weather Statement | EWX | Val Verde | 49 min |
| May 26, 5:08 AM CDT | Areal Flood Advisory | EWX | Bandera, Kerr, Medina, Real, Uvalde | 112 min |
| May 26, 5:45 AM CDT | Special Weather Statement | EWX | DeWitt | 45 min |
| May 26, 5:50 AM CDT | Special Weather Statement | EWX | Val Verde | 40 min |
| May 26, 6:08 AM CDT | Severe Thunderstorm Warning | EWX | DeWitt, Karnes | 52 min |
| May 26, 6:28 AM CDT | Special Weather Statement | EWX | Edwards | 47 min |
| May 26, 6:55 AM CDT | Severe Thunderstorm Warning | EWX | DeWitt | 50 min |
| May 26, 7:13 AM CDT | Special Weather Statement | EWX | Edwards | 47 min |
| May 26, 8:07 AM CDT | Areal Flood Advisory | EWX | DeWitt | 113 min |
| May 26, 8:40 AM CDT | Areal Flood Advisory | EWX | Bandera, Kerr, Real, Uvalde | 3 hr |
| May 26, 9:17 AM CDT | Areal Flood Advisory | EWX | Bandera, Gillespie, Kerr, Llano | 3 hr |
| May 26, 9:44 AM CDT | Special Weather Statement | EWX | Medina | 61 min |
| May 26, 9:54 AM CDT | Severe Thunderstorm Warning | EWX | Bandera, Medina | 51 min |
| May 26, 10:10 AM CDT | Special Weather Statement | EWX | Burnet | 50 min |
| May 26, 10:16 AM CDT | Special Weather Statement | EWX | Comal | 44 min |
| May 26, 11:01 AM CDT | Special Weather Statement | EWX | Bexar | 59 min |
| May 26, 11:10 AM CDT | Special Weather Statement | EWX | Travis | 50 min |
| May 26, 11:20 AM CDT | Flash Flood Warning | EWX | Bandera, Bexar, Blanco, Comal, Kendall, Medina and 1 more | 4 hr |
| May 26, 11:48 AM CDT | Special Weather Statement | EWX | Lee | 42 min |
| May 26, 12:06 PM CDT | Special Weather Statement | EWX | Wilson | 39 min |
| May 26, 12:55 PM CDT | Special Weather Statement | EWX | Karnes | 50 min |
| May 26, 1:10 PM CDT | Areal Flood Advisory | EWX | Atascosa, Bexar, Comal, Guadalupe, Wilson | 110 min |
| May 26, 1:36 PM CDT | River Flood Warning | EWX | Medina | 7 hr |
| May 26, 2:39 PM CDT | Flash Flood Warning | EWX | DeWitt, Karnes | 3 hr |
| May 26, 3:58 PM CDT | Flash Flood Watch | EWX | Bandera, Bastrop, Bexar, Blanco, Burnet, Caldwell and 19 more | 20 hr |
| May 26, 4:26 PM CDT | River Flood Warning | EWX | Uvalde | 4 hr |
Nearby
Areal Flood Warnings in Texas, 2014Every areal flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.